Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 104, NWS Tallahassee, FL

October 4, 20069 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Oct 4, 2006, 2:12 PM CDT for 9 counties in Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 4, 2006, 2:12 PM CDT (19:12 UTC)
Expired
Oct 4, 2006, 7:00 PM CDT
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 54 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 041912
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 PM EDT WED OCT 4 2006

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING FOR MOST OF THE EASTERN FLORIDA PANHANDLE AWAY FROM THE
IMMEDIATE COAST AND INLAND PORTIONS OF THE FLORIDA BIG BEND REGION
EXCLUDING LAFAYETTE COUNTY DUE TO EXPECTED LONG DURATIONS OF LOW
RELATIVE HUMIDITY...

.DICUSSION...RELATIVE HUMIDITY VALUES HAVE DROPPED BELOW CRITICAL
VALUES ACROSS MOST OF NORTH FLORIDA REQUIRING THE ISSUANCE OF A
SHORT-TERM RED FLAG WARNING FOR THIS EVENING UNTIL 8 PM EDT.

FLZ009>013-016>019-026-050000-
/O.NEW.KTAE.FW.W.0104.061004T1912Z-061005T0000Z/
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GADSDEN-LEON-JEFFERSON-
MADISON-LIBERTY-
212 PM CDT WED OCT 4 2006 /312 PM EDT WED OCT 4 2006/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE
COMBINATION OF WIND AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE
GROWTH POTENTIAL.

$$

MANNING/BARRY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Oct 4, 12:30 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Oct 4, 12:30 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
130 PM EDT WED OCT 4 2006

.SYNOPSIS...
MOSTLY SUNNY ACROSS LOCAL AREA THIS EARLY AFTERNOON. HOWEVER...
SATELLITE SHOWS SCT CLOUDS 3-6 K MOVING W/SW ACROSS SE BIG BEND AND
ALSO EWD ACROSS WRN MOST PANHANDLE AND THEY SHOULD SPREAD INTO
MUCH OF THE REST OF FLA CWA REST OF AFTN. TEMPS IN MID 80S...DEW
POINTS FROM UPPER 50S MOST SITES TO MID-UPR 60S PANHANDLE COAST. 24
HR TEMP/DEW POINT COMPARISON INDICATES LITTLE TEMP DIFFERENCE BUT
DEW POINTS 5 TO 13 DEGREES DRIER THAN SAME TIME YESTERDAY WITH SHARP
W-E GRADIENT. I.E. VLD 13 DEGREES DRIER AND MARIANNA ONLY 5 DEGREES
DRIER. WINDS GENERALLY W/NE 8-13 MPH WITH LOCAL GUSTS TO 20 MPH.

AT UPPER LEVELS...
SATELLITE SHOWS A DEEP TROUGH OFF THE U.S. WEST COAST AND A BROAD
AREA OF HIGH PRESSURE ACROSS MUCH OF THE COUNTRY ANCHORED BY LARGE
ANTICYCLONE OVER SCNTRL PLAINS/GULF WITH RIDGING ESE INTO SE CONUS.
DRY AIR AND NORTHERLY FLOW OCCURRING OVER OUR AREA BEHIND A SHORT
WAVE DEPARTING OFF THE SOUTHEAST COAST. NEXT IN A SERIES OF
POSITIVELY TILTED H5 SHORT WAVES THAT EJECTED EWD FROM WRN TROUGH
(CURRENTLY MOVING EWD ACROSS MISS VALLEY) WILL RIDE ALONG NRN
PERIPHERY OF SCNTRL CONUS RIDGE AND DIVE DOWN ITS EASTERN
SIDE...CROSSING THE OHIO VALLEY TONIGHT AND ERN GREAT LAKES BY EARLY
THURSDAY SPREADING MID LVL CLOUDS E/SE AND THEN CUTOFF OVER MID-ATLC
REGION B4 DROPPING SWD INTO SRN APPALACHIANS ON FRIDAY. SERIES OF
IMPULSES WILL HELP CARVE A TROUGH AND DEEP LOW OVER THE MID ATLANTIC
COAST FRIDAY INTO THIS WEEKEND. AS TROUGH REACHES E COAST...UPSTREAM
S/CNTRL CONUS RIDGE EXPANDS NWD AS ASSOCIATED HIGH RETROGRADES WWD
...AND WEST COAST TROUGH DEEPENS WITH ASSOCIATED JET ENERGY DIGGING
SOUTH AT BASE OF TROUGH EJECTING LOW FROM CNTRL CA COAST TO
INTERMOUNTAIN REGION TOMORROW. ALL THIS LEADS TO NOTICEABLY
AMPLIFIED CONUS LARGE SCALE PATTERN NEXT FEW DAYS.

AT THE SURFACE...
REGIONAL SURFACE ANALYSIS SHOWS ELONGATED HIGH OFF N ENGLAND/
MID-ATLC WITH ASSOCIATED RIDGE EXTENDING SWWD. ANOTHER HIGH CENTERED
OVER CAROLINAS WITH A RIDGE SWWD AND ACROSS CWA. LIKEWISE INVERTED
SURFACE TROUGH MOVING ACROSS NRN CARIB. THIS COMBINATION CONTINUES
TO PROVIDE EAST-NORTHEAST WINDS AROUND RIDGE AXIS...FROM ADJACENT
ATLC WWD ACROSS OUR REGION. AS THE AFOREMENTIONED UPPER LEVEL LOW
CLOSES OFF OVER THE MID ATLANTIC STATES...THE DEEP LAYER NORTHERLY
FLOW ON THE WEST SIDE OF THIS LOW WILL DRIVE A COLD FRONT SWD. LO
OVER WRN ILL WITH COLD FRONT EXTENDING NEWD INTO LOWER MICH AND SWWD
INTO OKLAH AND SRN TX PANHANDLE THIS EARLY AFTERNOON WILL PUSH SEWD
TO A LINE FROM NEW ENGLAND SWWD THRU OHIO RIVER VALLEY AND CNTRL
OKLAH DURING EVENING. AS THE TROUGH DEEPENS MORE SIGNIFICANTLY
TOMORROW ...IT WILL THEN PUSH FRONT RAPIDLY SEWD INTO SRN
APALACHIANS/TENN VALLEY ON THURS AND THEN TO OUR AREA EARLY FRIDAY.
WE WILL BE ON THE TAIL END OF THE Q-G FORCING ASSOCIATED WITH THIS
FRONT...AND THE THERMODYNAMICS WILL NOT BE CONDUCIVE FOR THE
DEVELOPMENT OF RAIN. IN ITS WAKE UPSTREAM HIGH WILL BUILD DOWN ERN
CONUS WITH RETURN OF DEEP LYR RIDGING AND DRY CONDITIONS. H5/H2
SUBSIDENCE WILL INSURE AOA NORMAL TEMPS. 12Z REGIONAL SOUNDINGS
SHOWS DRY AIRMASS WITH NOTICEABLE E-W GRADIENT. I.E JAX 0.91...TAE
0.97...BMX 1.00 AND JAN 1.56 INCH PWATS.

&&

.SHORT TERM...(TONIGHT-FRIDAY)
SEE LITTLE CHANCE OF ANY POPS SHORT TERM. MODELS IN EXCELLENT
TEMP/POP AGREEMENT AND WILL BLEND. INLAND TEMPS AROUND 90 THIS
AFTERNOON DROPPING TO UPPER 80S ON FRIDAY. INLAND MINS FROM NEAR 60
TONIGHT DROPPING TO LOW-MID 50S FRI NIGHT. PATCHY LIGHT FOG A GOOD
BET INLAND NEXT FEW LATE NIGHTS. 12Z MODEL SOUNDINGS SHOW LITTLE
CHANGE THRU 48 HRS TO LOCAL AIRMASS I.E. GFS TAE WITH 18Z WED
0.92...12Z THURS 0.93 AND  12Z FRI 0.98 INCH PWATS. THEN AS FRONT
APPROACHES INCREASE IN LOW LEVEL MOISTURE I.E. 1.31 INCH PWAT AT 00Z
SAT (BUT NO UPPER SUPPORT SO MAINLY MODEST INCREASE IN CLOUDS).

&&

.LONG TERM...(SATURDAY-WEDNESDAY)
THE 00 UTC GFS AND ECMWF ARE IN GOOD AGREEMENT FOR THIS PERIOD. A
BRIEF COOL-DOWN WILL OCCUR THIS WEEKEND AS A SHOT OF COOL DRY AIR
DIVES DOWN BEHIND THE COLD FRONT. TEMPERATURES WILL BOUNCE BACK TO
AVERAGE EARLY NEXT WORK WEEK AS DEEP LAYER RIDGING DEVELOPS OVER THE
SOUTHEAST. RAIN CHANCES WILL GENERALLY BE 10 PERCENT OR LESS UNTIL
WEDNESDAY...AS THE NEXT COLD FRONT APPROACHES FROM THE NORTHWEST.

&&

.MARINE...
WINDS AND SEAS INCREASED SHARPLY EARLY MORNING DUE TO THE NOCTURNAL
SURGE. HOWEVER...BOTH WINDS AND SEAS SHOWS SOME RECENT DECREASES
WHICH BRINGING BOTH WINDS AND SEAS BELOW SCEC CRITERIA THIS
AFTERNOON. THEY SHOULD INCREASE AGAIN TONIGHT BUT REMAIN BELOW SCA
CRITERIA.

&&

.AVIATION...SCT CU CLOUDS HAVE STARTED TO DEVELOP ACROSS THE AREA.
HOWEVER...PROBABILITY OF PRECIP AT ANY SINGLE LOCATION REMAINS LESS
THAN 10 PERCENT. WINDS WILL BE FROM THE EAST OR NORTHEAST BETWEEN 5
AND 10 KTS THIS AFTERNOON BEFORE CALMING OVERNIGHT. AS FOR VSBYS
TOMORROW MORNING...EXPECTING BRIEF MVFR VSBYS DUE TO FOG WHICH
SHOULD CLEAR BY 13Z AT ALL TERMINALS EXCEPT PFN WHERE NO
RESTRICTIONS ARE EXPECTED.

&&

.FIRE WEATHER...
BASED ON PREVIOUS DAYS WHICH SHOWED STRONG MIXING TAPPING INTO SOME
VERY DRY AIR ALOFT. THE MOS ARE NOTORIOUSLY TOO MOIST IN THESE
SITUATIONS ...SO WE AGAIN UNDERCUT THE DRIEST OF THE MOS DEWPOINTS
(THE NGM MOS...WHICH TYPICALLY OUT-PERFORMS THE OTHERS IN THESE
SITUATIONS) BY 3-4 DEGREES. BUT EVEN GOING DRIER THAN GUIDANCE WE DO
NOT QUITE GET RED FLAG CONDITIONS ON THURSDAY OR FRIDAY. AS FOR REST
OF THIS AFTERNOON...AT 2 PM SEVERAL SITES ACROSS INLAND PANHANDLE
AND BIG BEND WERE DOWN TO 35 PCT...BUT SOME 5-6K LEVEL CLOUDS
MOVING IN FROM BOTH W AND E SO NOT SURE IF 4 HOURS BELOW 35 PCT
WILL BE MET. WILL MONITOR AND IF NECESSARY ISSUE RED FLAG LATER THIS
AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  58 91 60 90/ 05 00 05 10
PANAMA CITY  67 90 70 88/ 05 05 05 10
DOTHAN       60 90 64 89/ 05 00 05 10
ALBANY       58 90 63 89/ 05 00 05 10
VALDOSTA     59 90 61 90/ 05 00 10 10
CROSS CITY   61 90 61 90/ 05 00 10 05

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

AVIATION/FIRE WX...BARRY/MANNING
PUBLIC/MARINE...BLOCK
LONG TERM...FOURNIER
Hazardous weather outlook, Oct 4, 3:04 AM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
404 AM EDT WED OCT 4 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-050815-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
304 AM CDT WED OCT 4 2006 /404 AM EDT WED OCT 4 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION OVER THE OUTER
COASTAL WATERS THIS MORNING DUE TO FAIRLY HIGH WINDS AND SEAS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

FOURNIER

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.